Mathematical Research Letters

Volume 9 (2002)

Number 2

Lacunary partition functions

Pages: 191 – 198

DOI: http://dx.doi.org/10.4310/MRL.2002.v9.n2.a5

Author

Jeremy Lovejoy (Institut de Mathematiques de Jussieu)

Abstract

We combine the theory of Bailey chains and the theory of binary quadratic forms to show that there are large classes of $q$-series which are not theta series but whose coefficients are almost all $0$. We interpret some examples in terms of simple partition functions.

Full Text (PDF format)